Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 13, 1998, 8:34 PM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1998, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 13, 1998, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4796 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 28.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 140135 FFWMAF TXC443-140430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 834 PM CDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... TERRELL COUNTY IN WESTERN TEXAS * UNTIL 1130 PM CDT * AT 820... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED TERRELL... MOVING EAST AT 15 MPH. NEAR ZERO VISIBILITIES WERE REPORTED AT SANDERSON IN VERY HEAVY RAIN. * EXCESSIVE RAINFALL AT THE RATE OF 1 INCH PER HOUR WILL PRODUCE FLOODING ACROSS ALONG HIGHWAY 90...349...AND FARM TO MARKET ROAD 2400 THROUGH 1130 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! TJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:20 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 2:20 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED KP07 LOW NATIONAL WEATHER SERVICE MIDLAND TX 220 PM CDT SAT JUN 13 1998 18Z SFC ANALYSIS SHOWS LOW PRESSURE OVER NERN CO WITH ASSOCIATED TROUGH E KCDS-E KMAF-W KP07. DEWPOINTS REMAIN GENERALLY IN THE 50S ACROSS THE FA WITH MAINLY SW-WLY WINDS. KMAF 88D VWP INDICATING SW- WLY WINDS FROM THE SFC TO AT LEAST 11K FT MSL. IN ADDITION... REFLECTIVITY PRODUCT INDICATING ISOLATED SHRA/TSRA OVER THE HIGHER TERRAIN. 1845Z VISIBLE IMAGE SHOWS NICE CUMULUS FIELD OVER MOUNTAINS BUT GENERALLY CUMULUS FREE E OF THE MOUNTAINS. WV LOOP SHOWS SUBTROPICAL PLUME OF MOISTURE OVER MUCH OF THE AREA. MODELS IN GOOD AGREEMENT IN KEEPING H5 RIDGE OVER GULF OF MEXICO THE DOMINATE WX FEATURE OVER FA AS SYSTEMS (ALONG WITH WX) CONTINUE TO STAY WELL N. AS A RESULT...SEE NO UPPER SUPPORT ATTM TO GIVE WIDESPREAD CONVECTION OVER THE AREA. THEREFORE...CONVECTION TO REMAIN CONFINED TO VICINITY OF MOUNTAINS (RELATIVELY WEAK MID LEVEL WLY FLOW SHOULD KEEP STORMS GENERALLY W OF THE PECOS RIVER). SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL GIVEN ABOVE NORMAL PW AMOUNTS OVER THE AREA. IN ADDITION...SOUNDING PROFILES SHOULD GENERALLY BECOME MORE CONDUCIVE TO DOWNBURSTS. OTHERWISE... TEMPERATURES ALOFT WILL CONTINUE TO INCREASE RESULTING IN DRY...HOT WX FOR MUCH OF THE FA THROUGH EARLY NEXT WEEK. AS FOR TEMPERATURES...WILL STICK CLOSER TO PERSISTENCE THIS GO AROUND AS GUIDANCE LOOKS A LITTLE TOO COOL GIVEN TRENDS LAST SEVERAL DAYS. MAF 72/104 -- CNM 69/103 -- MRF 59/101 21 P07 74/92 21 EARLE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 13, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.